Acta Mathematica Sinica, English Series

, Volume 34, Issue 3, pp 488–531 | Cite as

Geometric Counting on Wavefront Real Spherical Spaces

  • Bernhard KrötzEmail author
  • Eitan Sayag
  • Henrik Schlichtkrull


We provide L p -versus L-bounds for eigenfunctions on a real spherical space Z of wavefront type. It is shown that these bounds imply a non-trivial error term estimate for lattice counting on Z. The paper also serves as an introduction to geometric counting on spaces of the mentioned type.


Homogeneous spaces real spherical spaces lattice counting error term wavefront lemma spectral analysis norm comparison of eigenfunctions 

MR(2010) Subject Classification

22E40 22E46 43A85 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



We wish to thank the referee for his insistence on technical detail and clarity of arguments. It eventually made this article much more readable.


  1. [1]
    Arthur, J.: Eisenstein series and the the trace formula. Proc. Symposia Pure Math., 33 (1), 253–274 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Benoist, Y., Oh, H.: Effective equidistribution of S-integral points on symmetric varieties. Ann. Inst. Fourier (Grenoble), 62 (5), 1889–1942 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Bernstein, J.: On the support of Plancherel measure. J. Geom. Phys., 5 (4), 663–710 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Bernstein, J., B. Krötz, B.: Smooth Fréchet globalizations of Harish-Chandra modules. Israel J. Math., 199, 35–111 (2014)CrossRefzbMATHGoogle Scholar
  5. [5]
    Borel, A.: Automorphic forms on reductive groups, Automorphic forms and applications, 7–39, IAS/Park City Math. Ser., 12, Amer. Math. Soc., Providence, RI, 2007Google Scholar
  6. [6]
    Delsarte, Sur le gitter fuchsien. C. R. Acad. Sci. Paris, 214, 147–179 (1942)Google Scholar
  7. [7]
    Delorme, P., Krötz, B., Souaifi, S.: The constant term of tempered functions on a real spherical space, arXiv: 1702.04678Google Scholar
  8. [8]
    Duke, W., Rudnick, Z., Sarnak, P.: Density of integer points on affine homogeneous varieties. Duke Math. J., 71 (1), 143–179 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Eskin, A., McMullen, C.: Mixing, counting, and equidistribution in Lie groups. Duke Math. J., 71 (1), 181–209 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Eskin, A., Mozes, S., Shah, N.: Unipotent flows and counting lattice points on homogeneous varieties. Ann. of Math. (2), 143, 253–299 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Fricker, F.: Einführung in die Gitterpunktlehre, Birkhäuser, Basel, 1982CrossRefzbMATHGoogle Scholar
  12. [12]
    Gorodnik, A., Nevo, A.: Counting lattice points. J. Reine Angew. Math., 663, 127–176 (2012)MathSciNetzbMATHGoogle Scholar
  13. [13]
    Gorodnik, A., Nevo, A.: The Ergodic Theory of Lattice subgroups, Annals of Mathematics Studies, vol. 172, Princeton University Press, Princeton 2010Google Scholar
  14. [14]
    Harish-Chandra: Harmonic Analysis on Real Reductive Groups I. The theory of the constant term. J. Functional Analysis, 19, 104–204 (1975)zbMATHGoogle Scholar
  15. [15]
    Heinzner, P., Schwarz, G.: Cartan decomposition of the moment map. Math. Ann., 337 (1), 197–232 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Humphreys, J.: “Linear Algebraic Groups”, Springer GTM 21, 1995zbMATHGoogle Scholar
  17. [17]
    Ivić, A., Krätzel, E., Kühleitner, M., et al.: Lattice points in large regions and related arithmetic functions: Recent developments in a very classic topic, Elementare und analytische Zahlentheorie, 89–128, Schr. Wiss. Ges. Johann Wolfgang Goethe Univ. Frankfurt am Main, Franz Steiner Verlag, Stuttgart, 2006zbMATHGoogle Scholar
  18. [18]
    Iwaniec, H.: Spectral Methods of Automorphic forms, Second edition. Graduate Studies in Mathematics, 53. American Mathematical Society, Providence, RI; Revista Matematica Iberoamericana, Madrid, 2002Google Scholar
  19. [19]
    Ji, L.: The Weyl upper bound on the discrete spectrum of locally symmetric spaces. J. Diff. Geom., 51 (1), 97–147 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Johnson, F. E. A.: On the existence of irreducible lattices. Arch. Math. (Basel), 43 (5), 391–396 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    Knop, F., Krötz, B.: Reductive group actions, arXiv: 1604.01005Google Scholar
  22. [22]
    Knop, F., Krötz, B., Pecher, T., et al.: Classification of reductive real spherical pairs I. The simple case, arXiv: 1609.00963, Transformation Groups, to appearGoogle Scholar
  23. [23]
    Knop, F., Krötz, B., Pecher, T., et al.: Classification of reductive real spherical pairs II. The semisimple case, arXiv: 1703.08048Google Scholar
  24. [24]
    Knop, F., Krötz, B., Sayag, E., et al.: Simple compactifications and polar decomposition for real spherical spaces. Selecta Math. (N.S.), 21, 1071–1097 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    Knop, F., Krötz, B., Sayag, E., et al.: Volume growth, temperedness and integrability of matrix coefficients on a real spherical space. J. Funct. Anal., 271, 12–36 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    Knop, F., Krötz, B., Schlichtkrull, H.: The local structure theorem for real spherical varieties. Compositio Math., 151, 2145–2159 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    Knop, F., Krötz, B., Schlichtkrull, H.: The tempered spectrum of a real spherical space, arXiv:1509.03429, Acta Math., to appearGoogle Scholar
  28. [28]
    Kobayashi, T.: Proper action on a homogeneous space of reductive type. Math. Ann., 285, 249–263 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    Krötz, B., Sayag, E., Schlichtkrull, H.: Decay of matrix coefficients on reductive homogeneous spaces of spherical type. Math. Z., 278, 229–249 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Krötz, B., Sayag, E., Schlichtkrull, H.: The harmonic analysis of lattice counting on real spherical spaces. Documenta Math., 21, 627–660 (2016)MathSciNetzbMATHGoogle Scholar
  31. [31]
    Krötz, B., Sayag, E., Schlichtkrull, H.: Vanishing at infinity on homogeneous spaces of reductive type. Compositio Math., 152 (7), 1385–1397 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    Krötz, B., Schlichtkrull, H.: Multiplicity bounds and the subrepresentation theorem for real spherical spaces. Trans. AMS, 368 (4), 2749–2762 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    Krötz, B., Schlichtkrull, H.: Harmonic analysis for real spherical spaces. Acta Math. Sin., Engl. Ser.,, to appearGoogle Scholar
  34. [34]
    Langlands, R.: “On the Functional Equations Satisfied by Eisenstein Series”, Springer Lecture Notes 544, Springer-Verlag, Berlin-Heidelberg, New York, 1976CrossRefGoogle Scholar
  35. [35]
    Mostow, G. D.: Covariant fiberings of Klein spaces. II. Amer. J. Math., 84, 466–474 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  36. [36]
    Patterson: A lattice-point problem in hyperbolic space. Mathematika, 22, 81–88 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    Rossmann, W.: Lie Groups: An Introduction Through Linear Groups, Oxford University Press, New York, 2002zbMATHGoogle Scholar
  38. [38]
    Selberg, A.: Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc. (N. S.), 20, 47–87 (1956)MathSciNetzbMATHGoogle Scholar
  39. [39]
    Selberg, A.: Equidistribution in discrete groups and the spectral theory of automorphic forms, Scholar
  40. [40]
    Selberg, A.: Collected Works, vol I, Springer Verlag, New York/Berlin, 1988Google Scholar
  41. [41]
    Sakellaridis, Y., Venkatesh, A.: Periods and harmonic analysis on spherical varieties, arXiv:1203.0039, Astérisque, to appearGoogle Scholar
  42. [42]
    Shubin, M. A.: Pseudodifferential Operators and Spectral Theory, Springer Verlag, 2001CrossRefzbMATHGoogle Scholar
  43. [43]
    Stein, E. M., Weiss, G.: Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press, Princeton, 1971zbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Bernhard Krötz
    • 1
    Email author
  • Eitan Sayag
    • 2
  • Henrik Schlichtkrull
    • 3
  1. 1.Institut f¨ur MathematikUniversität PaderbornPaderbornDeutschland
  2. 2.Department of MathematicsBen Gurion University of the NegevBe’er ShevaIsrael
  3. 3.Department of MathematicsUniversity of CopenhagenCopenhagen ØDenmark

Personalised recommendations